MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TFNA FEM NAIL Ø10 R 130° L380 TIMO15; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH TFNA FEM NAIL Ø10 R 130° L380 TIMO15; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.058S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019 date, a pathological patient had to be reoperated because the titanium cannulated tfna nail broke due to the growth of a tumor in the patient.At the time of removal (nail) the extractor got stuck with a piece of the nail.The procedure was completed by a second extraction instrument.Surgery was delayed by ten (10) to fifteen (15) minutes.Patient status is stable.Concomitant devices reported: extraction instrument for nails (part # 03.037.032, lot # 9769946, quantity # 1).This (b)(4) captures the intra-op event in which the extractor got stuck with a piece of the nail and (b)(4) captures the post-op event in which the nail broke.This complaint involves two (2) devices.This report is for one (1) 10mm/130 deg ti cann tfna 380mm/right - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot manufacturing location: monument manufacturing date: 02-jun-2016, expiration date: 01-may-2026, part number: 04.037.058s, 10mm/130 deg ti cann tfna 380mm/right ¿ sterile, lot number: h114337 (sterile), lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, ns063032 rev e met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev a met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev ab was reviewed and determined to be conforming.Scn 12585 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna, bp55, lot number: 9904483, lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: 9850957, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 13-nov-2015 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h080884, lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev d met all inspection acceptance criteria.Part number: 21127, timo agri 16.00, bp80, lot number: h047865, lot quantity: 1,242 lbs.Certified test report received from perryman company dated 16-dec-2015 and certificate of analysis supplied to perryman by metalwerks dated 31-jul-2015 were reviewed and determined to be conforming.Lot summary report dated 25-feb-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history batch null, device history review 03-dec-2019: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: investigation summary background: at the time of removal (nail) the extractor got stuck with a piece of the nail.This complaint involves two (2) devices.Flow: device interaction/functional.Visual inspection: the received tfna nail was found to be broken off.The tfna head was received in assembled condition with mating device (extractor).The device found to be broken off at the proximal end ( first hole).The broken piece of the tfna nail was not received for the investigation.Functional testing: both devices were stuck/jammed.The devices were unable to be separated.Hence, the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed as relevant features are not accessible and broken piece was not received for investigation.Document/specification review: 04_037_042 rev e and g.Conclusion: the complaint is confirmed.A definitive root cause could not be determined it is possible that the device encountered unintended forces at the time of nail removal which may led to the reported condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FEM NAIL Ø10 R 130° L380 TIMO15
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9419469
Report Number8030965-2019-70853
Device Sequence Number484659
Product Code HSB
UDI-Device Identifier10886982096142
UDI-Public(01)10886982096142
Combination Product (Y/N)N
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model Number04.037.058S
Device Catalogue Number04.037.058S
Device Lot NumberH114337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer12/10/2019
01/08/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/07/2020
01/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACT-INSTR F/NAILS CANN